MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #7 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G709
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon cr fem comp #8 r-cem; 5510f802; lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that patient's right knee was revised due to pain.Patient was converted from a cr to a ps construct.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records by a clinical consultant indicated: no x-rays are available for review and there is no examination of the explanted components.The description of instability with symptoms within a year of total knee arthroplasty with x-rays described as ¿nominal¿ suggests a soft tissue imbalance that was corrected with an increased constraint of the implant components.There is no evidence this clinical situation was related to factors of manufacturing or material of the initial implants.Product history review: not performed as no lot information was provided.Complaint history review: not performed as no lot information was provided.Conclusions: the patient was revised due to instability.The medical review indicated: no x-rays are available for review and there is no examination of the explanted components.The description of instability with symptoms within a year of total knee arthroplasty with x-rays described as ¿nominal¿ suggests a soft tissue imbalance that was corrected with an increased constraint of the implant components.There is no evidence this clinical situation was related to factors of manufacturing or material of the initial implants.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #7 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7797781
Report Number0002249697-2018-02572
Device Sequence Number2218044
Product Code MBH
UDI-Device Identifier07613327046007
UDI-Public07613327046007
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5531G709
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight78